# SDR 2003UALA00382

- Difficulty date: April 15, 2003
- Submitted: April 22, 2003
- Operation: Air carrier
- Aircraft: N643UA
- Make and model: Boeing 767322
- Aircraft serial: 25093
- Aircraft time: 52,501 hours, 8,406 cycles
- Engine: Pwa PW4060
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

COMPRESSOR STALL ON NR 1 ENGINE. ENGINE SURGED ON CLIMB AND RECOVERED. BOROSCOPE FOUND CRACK ON 14TH STAGE STATOR AND BENT 14TH AND 15TH STAGE BLADES. ENGINE WAS REMOVED AND THE HPC WILL BE OVERHAULED. UPON DISASSEMBLY OF THE HPC NO STATORS WERE CRACKED AND THERE WERE NO BENT BLADES. INSPECTION OF THE REAR HOOK WEAR IN THE COMPRESSOR SHOWED NO UNUSUAL DISTRESS. ROOT CAUSE: INCREASED TIP CLEARANCE IN THE HPC.
